As gauge invariance of computed magnetic properties, usually partitioned into diamagnetic and paramagnetic terms, is not achieved within the algebraic approximation, unless ad hoc techniques are adopted, a general variational treatment is analyzed, attempting to minimize the term more difficult to evaluate accurately, i.e., the paramagnetic contribution to magnetic susceptibility, by means of a gauge transformation. It is shown that an absolute minimum in a variational sense cannot be determined a priori. However, a local minimum of the paramagnetic contribution to magnetic susceptibility can be arrived at by employing general gauge transformations of polynomial form.

Some mathematical properties of gauge transformations with respect to the Coulomb gauge: Variational analysis of an energy functional / Mpb, Varela; Mc, Caputo; Mb, Ferraro; Lazzeretti, Paolo; Mc, Mariani; D., Rial. - In: INTERNATIONAL JOURNAL OF QUANTUM CHEMISTRY. - ISSN 0020-7608. - STAMPA. - 77:(2000), pp. 599-606.

Some mathematical properties of gauge transformations with respect to the Coulomb gauge: Variational analysis of an energy functional

LAZZERETTI, Paolo;
2000

Abstract

As gauge invariance of computed magnetic properties, usually partitioned into diamagnetic and paramagnetic terms, is not achieved within the algebraic approximation, unless ad hoc techniques are adopted, a general variational treatment is analyzed, attempting to minimize the term more difficult to evaluate accurately, i.e., the paramagnetic contribution to magnetic susceptibility, by means of a gauge transformation. It is shown that an absolute minimum in a variational sense cannot be determined a priori. However, a local minimum of the paramagnetic contribution to magnetic susceptibility can be arrived at by employing general gauge transformations of polynomial form.
77
599
606
Some mathematical properties of gauge transformations with respect to the Coulomb gauge: Variational analysis of an energy functional / Mpb, Varela; Mc, Caputo; Mb, Ferraro; Lazzeretti, Paolo; Mc, Mariani; D., Rial. - In: INTERNATIONAL JOURNAL OF QUANTUM CHEMISTRY. - ISSN 0020-7608. - STAMPA. - 77:(2000), pp. 599-606.
Mpb, Varela; Mc, Caputo; Mb, Ferraro; Lazzeretti, Paolo; Mc, Mariani; D., Rial
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11380/307027
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact